MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Calcified (1077); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and medical records, that a 21mm 11060a aortic valved conduit was explanted after an implant duration of 1 year, 6 months due to aortic root abscess and infected pseudoaneurysm.The explanted device was replaced with a 23mm 11060a aortic valved conduit.Concomitantly did tricuspid valve repair with mc3 ring.The patient tolerated the procedure well and discharged pod#1.Per medical records, the patient presented with aortic root abscess and pseudoaneurysm.The patient underwent an aortic root replacement and a tricuspid valve repair.The intraoperative tee revealed an aortic root abscess, severe tricuspid regurgitation and reduced rv function.During the operation, the implanted valve exhibited significant infection.However, there were no indications of endocarditis or structural valve deterioration.The 21mm 11060 konect resilia aortic valve conduit was explanted and the previous pledgets were removed.The annulus was sized to implant a 23mm 11060a konect resilia aortic valve conduit.Tee demonstrated reduced rv function, no tricuspid regurgitation, and no aortic insufficiency.The patient tolerated the procedure well and transferred to the icu in stable condition post procedure and discharged pod#1 edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, b7, g3, g6, h2, h6 (device code, type of investigation, investigation findings, investigation conclusions).A pseudoaneurysm is an extravascular blood containment by a wall developed with the products of the clotting cascade.The wall forms from fibrin/platelet crosslinks that is ultimately weaker than those of a true aneurysm.Risk factors for pseudoaneurysms include high blood pressure, high blood cholesterol, atherosclerosis, smoking, and a weak vascular wall caused by inherited connective tissue disorders such as marfan syndrome and ehlers-danlos syndrome.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely cause is patient factors.Calcific degeneration involves the gradual accumulation of calcium deposits on the valve leaflets.It is a disease continuum from sclerosis to chronic inflammation that leads to leaflet calcification.These calcium deposits, over time, cause the leaflets to become rigid and less flexible, which can account for failure modes such as stenosis and regurgitation.Clinically, calcified bioprosthetic heart valves (bhv) can lead to symptoms such as reduced blood flow, shortness of breath, and fatigue.Based on the information available, the most likely cause is indeterminable.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the root cause remains indeterminable as no patient or procedural factors known to cause or contribute to svd were reported.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: h6 (component code).
 
Event or Problem Description
It was learned through implant patient registry and medical records, that a 21mm 11060a aortic valved conduit was explanted after an implant duration of 1 year, 6 months due to aortic root abscess and infected pseudoaneurysm.The explanted device was replaced with a 23mm 11060a aortic valved conduit.Concomitantly did tricuspid valve repair with mc3 ring.The patient tolerated the procedure well and discharged pod#1.Per medical records, the patient presented with aortic root abscess and pseudoaneurysm.The patient underwent an aortic root replacement and a tricuspid valve repair.The intraoperative tee revealed an aortic root abscess, severe tricuspid regurgitation and reduced rv function.During the operation, the implanted valve exhibited significant infection.However, there were no indications of endocarditis or structural valve deterioration.The 21mm 11060 konect resilia aortic valve conduit was explanted and the previous pledgets were removed.The annulus was sized to implant a 23mm 11060a konect resilia aortic valve conduit.Tee demonstrated reduced rv function, no tricuspid regurgitation, and no aortic insufficiency.The patient tolerated the procedure well and transferred to the icu in stable condition post procedure and discharged pod#1.Pathology report showed there was fibrosis and calcifications.

Brand Name
EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22045875
Report Number2015691-2025-03941
Device Sequence Number8899347
Product Code LWR
UDI-Device Identifier00690103201376
UDI-Public(01)00690103201376(17)251129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age50 YR
Patient SexFemale